Hi all. I have had just one infusion of the combo treatment so far and have a backache unrelated to a side effect. Which is better for me to take, Tylenol or ibuprofen for the backache? I seem to recall some posts about staying away from one of these painkillers or other while on Immunotherapy.
- September 22, 2020 at 9:41 pm
Viewing 1 reply thread
THMooreParticipantI was told take Tylenol. Was wondering how your rash was. Mine started 7 days after my first infusion. Head to waist and legs.
- September 22, 2020 at 10:01 pm
Thanks. Mine started a few days in after my first infusion. I was so surprised. My doctor said it was probably because I still had some residual Opdivo working in me. I still have some. But it feels better with Aveeno Eczema. And sometimes Aveeno with 1 percent hydrocortisone. Hope you are getting some relief!
- September 23, 2020 at 12:13 am
Mark_DCParticipantHi Cindy – when I had high ALT/AST numbers (liver) i was told not to take tylenol (which i didnt take anyway) but ibuprofen.
- September 23, 2020 at 1:36 am
So may be best to contact your oncologist
I use.used Aveeno stuff too for my skin graft and I think for when I had rashes
Good luck Mark
BubblesParticipantMark makes an important point. Tylenol (acetaminophen) is metabolized in the liver. Advil (ibuprofen) is metabolized by the kidneys. So – it depends. Taking Tylenol when your liver is not functioning well can cause liver damage. Alternatively, taking ibuprofen when you have poor renal function can cause kidney damage. So speaking to your oncologist and knowing your own status is what is most important in making this decision. C
- September 23, 2020 at 2:26 am
Thank you! Doc said I can take Tylenol now. Am only taking twice a day. I have some kind of virus and body aches are fierce (and have a fever at night). Was tested for corona and the test came out negative. I’m hoping that by tomorrow I won’t need to take anything.
- September 25, 2020 at 1:51 am
at 64 i try to remain active and so took alot of aspirin for arthritic pain. i did so for 1st 4 months of Nivo. W
- September 23, 2020 at 7:51 pm
When i need an excision of new mole, non-cancerous turns out, derm insisted i switch to Tylenol for the sake of blood clotting. I did maybe a week or so before next infusion. Blood work pre-infusion showed Liver enzymes were too high to allow infusion to proceed and so i was denied and infusion that day. I I stopped with the Tylenol immediately and slowly returned to aspirin where i have never had another problem with liver enzyme elevation.
Viewing 1 reply thread
- You must be logged in to reply to this topic.